MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMPX605 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
02/14/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with a left-sided 630cc mentor memorygel xtra breast implant and a right-sided 605cc mentor memorygel xtra breast implant.Post-operatively, the patient experienced bilateral baker grade iv capsular contracture.As a result, the patient underwent bilateral removal surgery on (b)(6) 2024.This report is for the right implant.Refer to manufacturing report number 1645337-2024-03208 for the contralateral event.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress. once completed, a supplemental report will be submitted.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 22, 2024, mentor became aware that information was inadvertently omitted from the previous supplemental report.On april 29, 2024, mentor received the device for evaluation.On may 06, 2024, mentor completed a visual inspection of the returned device.Device evaluation summary: during visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Manufacturer¿s reference number: (b)(4).In the previous supplemental report, h10 additional manufacturer narrative should have been populated with the following information: a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.
Additional Manufacturer Narrative
On march 27, 2024, mentor received additional information.Mentor became aware that the patient did not experience a complication of the left breast.The patient underwent unilateral right-sided removal and replacement with a 605cc mentor memorygel xtra breast implant.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information received on aug 2, 2024 indicated that the patient right implant had capsular contracture grade iv.As a result, patient underwent right sided removal and replacement with partials capsulectomy with new smooth round silicone gel filled implant: cat: smpx-605, sn: (b)(6), and right perioreolar mastopexy scar revision.Manufacturer¿s reference number: (b)(4).